Lamictal with Prozac

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KarenRB53
New Member


Date Joined Apr 2008
Total Posts : 3
   Posted 4/14/2008 12:35 PM (GMT -7)   
I've been on Prozac for many years and my doctor has put me on Lamictal as well.  I started 10 days ago at 12.5mg. and just today I went up to 25mg.  I feel more anxious since I've started the Lamictal and wondered if anxiety as been a problem for others taking this medication.
 

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/14/2008 1:32 PM (GMT -7)   

Karen,

Hello and welcome.  Can you tell us why he added the med?   Common side effects with LAMICTAL include dizziness, headache, blurred or double vision, lack of coordination, sleepiness, nausea, vomiting, insomnia, tremor, and rash. LAMICTAL may cause other side effects not listed here. If you develop any side effects or symptoms you are concerned about, or if you need more information, call your doctor.
I think the question you need answered is will these side effects subside or only continue that is why I think you need to talk to your doctor.

All of the meds come with a long list of side effects but will they wear off after an expected time period.

Please keep posting.

Again welcome

Kitt


 
Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


KarenRB53
New Member


Date Joined Apr 2008
Total Posts : 3
   Posted 4/21/2008 5:06 PM (GMT -7)   
Hi:  He added the Lamictal to the Prozac as the Prozac wasn't working as well for me anymore and also the Prozac does cause me to get hypomania once in awhile.  But I've stopped the Lamictal as of yesterday after talking to my doctor.  It seems to be too activating for me, actually made my anxiety worse and gave me that inner agitation that I hate so much.
 
Karen

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/21/2008 8:43 PM (GMT -7)   

Thank you Karen.  I asked because my Pdoc has it prescribed for me and I am scared to death to add one more med.

How long did you take the med before you stopped it and did your anxiety sx decrease when you stopped the med?

I am really freaking over this med................what to do?  How I hate the anxiety.  If only someone had a magic wand to fix me.  I fear I am broken.

Thanks
Kitt


 
Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


KarenRB53
New Member


Date Joined Apr 2008
Total Posts : 3
   Posted 4/22/2008 6:09 PM (GMT -7)   
Hi:  I think I only took Lamictal for about 2 wks and then stopped it because of the increased anxiety.  And yes, the anxiety slowly stopped after I stopped taking the Lamictal.  From what I've read Lamictal is a wonder med for some people, we are all so different.  But I think with me that because I find Prozac stimulating anyway, adding the Lamictal (which is also stimulating to me), was just too much.  So, right now I'm taking the Prozac and using Ativan.  I usually take 1/2 mg ativan in pm and 1mg in evening.  Hopefully this will continue working for a while.  Good luck with your meds.
 
Karen

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/23/2008 6:38 AM (GMT -7)   

Thank you Karen.  I am trying to stay in the moment but the thought of taking the Lamictal raises my anxiety.  I took first doze this morning so now I pray.

Hugs

Kitt


 
Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


wen4003
Veteran Member


Date Joined Aug 2007
Total Posts : 1193
   Posted 4/23/2008 8:10 AM (GMT -7)   
Hi Karen,
 
First, Welcome to the Healing Well community.  You should find this to be a very informative site with lots of support and help.  As you get a a chance, check out some old posts and also check out the resources that are listed to the right.  All you have to do is click on the Anxiety/Panic link and it will take you to the resource list.
 
Secondly, I have been taking Lamictal for several months and it has worked great for me.  But as you said, everyone reacts differently to each med.  I also take Valium for the anxiety - the anxiety has been pretty high lately, but that's because I've had a lot going on in my life.  I'm sorry the Lamictal didn't work for you.  Does your doc plan to try something else for you to take?
 
Again, welcome to Healing Well and keep posting to let us know how you are doing.
 
Take care,
Wen

Co-Moderator Anxiety/Panic Disorders

Every little bit helps, please donate to HW if you can!   http://www.healingwell.com/donate 

I am in no way a medical professional, any advice given is purely on an amateur level.

Please seek professional advice from your doctor.

Dx: Agoraphobia, Anxiety/Panic Disorders, Barrett's Esophagus, Bipolar Disorder, Depression, Essential Tremors, Fibromyalgia, I.B.S., Mitral Valve Prolapse, Narcolepsy, PTSD, Restless Leg Syndrome, Acid Reflux, Sleep Apnea

Rx: Abilify, Flexeril, Lamictal, Neurontin, Nexium, Requip, Ritalin LA, Rozerem, Valium

“People have two ears and one mouth for a reason; you need to listen twice as much as you talk.”

Top Fuel pro - Bob Vandergriff, Jr

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 1:16 AM (GMT -7)
There are a total of 2,736,238 posts in 301,363 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
167 Guest(s), 2 Registered Member(s) are currently online.  Details
Nomar Lupron 4 Me, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer